Volume 10, issue 2 (2010)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 6, 3213–3852
Issue 5, 2565–3212
Issue 4, 1917–2564
Issue 3, 1283–1916
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
The length of unknotting tunnels

Daryl Cooper, Marc Lackenby and Jessica S Purcell

Algebraic & Geometric Topology 10 (2010) 637–661
Abstract

We show there exist tunnel number one hyperbolic 3–manifolds with arbitrarily long unknotting tunnel. This provides a negative answer to an old question of Colin Adams.

Keywords
unknotting tunnel, hyperbolic $3$–manifold, geodesic
Mathematical Subject Classification 2000
Primary: 57M50
References
Publication
Received: 11 August 2009
Accepted: 13 January 2010
Published: 13 March 2010
Authors
Daryl Cooper
Department of Mathematics
University of California, Santa Barbara
Santa Barbara, CA 93106
USA
Marc Lackenby
Mathematical Institute
University of Oxford
24–29 St Giles’
Oxford OX1 3LB
United Kingdom
Jessica S Purcell
Department of Mathematics
Brigham Young University
Provo, UT 84604
USA